Indiana, 2006Hail and Damaging Winds in Indiana, June 1, 2006
June 1, 2006 · NWS ILN · 3 events in 2 counties and zones
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 1, 1:05 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 1, 1:05 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
205 PM EDT THU JUN 1 2006
.AVIATION /18Z-18Z/...
TSRA ARE NOW BEGINNING TO DEVELOP AHEAD OF CLDFNT WHICH IS STILL
DRAPPED ACORSS THE NW COUNTIES. IN ADDITION...TSRA COMPLEX IS
MOVING EAST FROM WRN IN/KY. LOOKS LIKE THE BEST CHANCE OF TSRA
WILL BE UNTIL 02Z. NAM AND GFS HAVE COME INTO AGREEMENT IN PUSHING
FRONT INTO SRN OHIO OVERNIGHT...THEN SOUTH OF THE AREA ON FRIDAY.
IFR TO MVFR CIGS WILL PUSH INTO THE TAFS BEHIND THE FNT...BUT
THEN AS FRONT PUSHES SOUTH ON FRIDAY CIGS WILL IMPROVE.
LINGERS SHOWERS IN THE SRN TAFS INTO FRIDAY MORNING,
&&
.PREV DISCUSSION...
/ISSUED 1116 AM EDT THU JUN 1 2006/
SHORT TERM /REST OF TODAY/...
COLD FRONT HAS NOW PUSHED INTO THE EXTREME NW COUNTIES. WEAK H5
WAVE PUSHES ACRS THE FA THIS AFTN. STILL EXPECT SHOWERS AND
THUNDERSTORMS TO POP THIS AFTERNOON ALONG AND AHEAD OF THE FRONT
IN THE HEAT OF THE DAY. KEPT THE 70 POPS FOR THIS AFTN...BUT
BACKED OFF THE ONSET BY A COUPLE OF HOURS.
BUMPED TEMPS UP A COUPLE OF DEGREES IN THE SOUTH.
SITES
PREV DISCUSSION...
/ISSUED 646 AM EDT THU JUN 01 2006/
AVIATION /12Z-12Z/...
UPPER LEVEL PATTERN CHARACTERIZED BY HIGH AMPLIFICATION WITH
A TROF OVER THE PLAINS AND STRONG RIDGE CENTERED OVER THE EAST.
THIS PLACES THE OHIO VALLEY IN A MOIST SWRLY FLOW. PLAINS TROF
TO SHIFT SLOWLY EAST AND AMPLIFY WITH UPPER LOW DEVELOPING
OVER THE UPPER OH VLY BY LATE SAT. IN THE SHORT TERM...SFC FRONT
DRAPED FROM NW OHIO THRU NRN IN AND CNTRL IL TO DROP SLOWLY S INTO
SRN OH BY THIS EVENING. MODEL SOLN/S CONTINUE TO SLOW THE SOUTHWARD
PROGRESSION OF THIS FRONT. THIS LOOKS REASONABLE WITH THE
AFOREMENTIONED UPPER TROF LAGGING. EXPECT THE FRONT TO DROP THRU
THE NRN TAF SITES DURG THE EVE AND THRU THE S LATE TNGT.
MODERATE INSTABILITY NOTED WITH SBCAPES AROUND 2000 J/KG TDA.
EXPECT TSTMS TO REDEVELOP DURG THE AFTN. FAVORABLE LOW LEVEL
CONVERGENCE LOOKS TO INCREASE LATE AFTN/TNGT WITH A WAVE DEVELOPING
ON THE FNT. THIS CONVERGENCE IS BEST ACRS THE SOUTH SO HAVE
ACCOUNTED FOR A LONGER DURATION OF PRECIP THERE. MVFR CIGS
EXPECTED TNGT WITH LOW LEVEL FLO BECOMING NRLY.
PREV DISCUSSION...
/ISSUED 435 AM EDT THU JUN 01 2006/
SHORT TERM /TODAY THROUGH SATURDAY/...
AREA IS UNDER A SOUTHWESTERLY FLOW ALOFT WITH A TROUGH BEGINNING TO
DIG INTO THE OHIO VALLEY. TROUGH WILL CONTINUE TO AMPLIFY DURING THE
NEXT COUPLE DAYS AS IT BECOMES NEARLY STATIONARY OVER ILN.
COLD FRONT EXTENDS FROM WESTERN LAKE ERIE THROUGH NORTHWEST OHIO AND
CENTRAL INDIANA TO WESTERN KENTUCKY. FRONT IS PROGGED TO CONTINUE
SLOWLY SOUTHEAST AS THE UPPER TROUGH DEEPENS. A NORTHERLY FLOW WILL
STRENGTHEN BEHIND THE COLD FRONT IN RESPONSE TO A DEVELOPING LOW
NEAR THE EAST COAST. DUE TO THE SLOW MOVING NATURE OF THE
SYSTEM...MOISTURE WILL PERSIST THROUGH THE SHORT TERM.
SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP TODAY IN THE
VICINITY OF THE FRONT. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL
CONTINUE TONIGHT...FRIDAY AND SATURDAY...WITH MOISTURE RISING INTO
THE PERSISTENT COLD POOL ALOFT TO PRODUCE CONVECTIVE CLOUDS AND
PRECIPITATION.
RAISED HIGH TEMPERATURES SLIGHTLY FOR TODAY WITH WARM AIR PERSISTING
AHEAD OF SLOW MOVING FRONT. ALSO NUDGED TEMPERATURES UP FRIDAY AND
FRIDAY NIGHT. REST OF TEMPERATURE FORECAST UNCHANGED.
CONIGLIO
/ISSUED 439 PM EDT WED MAY 31 2006/
LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MODELS ARE IN RELATIVE AGREEMENT WITH MAIN FEATURES. UPPER TROF OVER
THE WEEKEND INTO THE FIRST OF THE WEEK WILL EVOLVE INTO NWLY FLOW.
THIS IS A CHANGE FROM THE LAST SEVERAL DAYS WHICH KEPT REGION IN
NWLY FLOW. THIS WILL KEEP THE WEEKEND A BIT MORE CLOUDY AND BRING
WITH IT THE THREAT OF CONVECTION WITH THE UPPER LOW. THE BEST
THREAT APPEARS TO BE SATURDAY NIGHT INTO SUNDAY MORNING. THE NEXT
THREAT OF CONVECTION WILL COME TUESDAY NIGHT INTO WEDNESDAY AS A
STRONG WAVE IS PROGGED TO WORK DOWN IN THE NWLY FLOW.
TEMPERATURES WILL GENERALLY BE AROUND NORMAL.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 1, 4:04 AM EST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
504 AM EDT THU JUN 1 2006
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-020915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
504 AM EDT THU JUN 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY TODAY. ISOLATED SEVERE THUNDERSTORMS WILL
BE POSSIBLE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING
WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 1, 9:49 AM EST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1049 AM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG BELFAST 39.06N 83.55W
05/31/2006 HIGHLAND OH COUNTY OFFICIAL
TREES DOWN
0819 PM TSTM WND DMG MAY HILL 39.01N 83.51W
05/31/2006 ADAMS OH LAW ENFORCEMENT
TREE DOWN ON LEWISVILLE RD, SEVERAL LARGE LIMBS DOWN IN
MAY HILL
&&
HAWBLITZELLocal storm report, Jun 1, 1:31 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM EDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG HAGERSTOWN 39.91N 85.16W
06/01/2006 WAYNE IN LAW ENFORCEMENT
NUMEROUS TREES...TREE LIMBS AND POWER POLES DOWN IN
HAGERSTOWN.Local storm report, Jun 1, 2:04 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM EDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 10 NW RICHMOND 39.93N 85.02W
06/01/2006 WAYNE IN LAW ENFORCEMENT
TREES DOWN CENTERVILLE ROAD.Thunderstorm Wind, Wayne
- When
- June 1, 2:20 PM EST to 2:24 PM EST
- Where
- Wayne County, Hagerstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.917, -85.167
Large tree limbs and power poles were downed.
Thunderstorm Wind, Wayne
- When
- June 1, 2:46 PM EST to 2:50 PM EST
- Where
- Wayne County, Williamsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.950, -85.000
Trees were knocked down along Centerville Road.
Hail, Dearborn
- When
- June 1, 6:44 PM EST to 6:47 PM EST
- Where
- Dearborn County, Greendale
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.117, -84.867
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Oklahoma, June 1 to 30, 2006$151 million · 48 events
- Drought in Texas, June 1 to 30, 2006$60 million · 6 events
- Flash Flooding and Hail in Maryland, June 1, 2006$670,000 · 50 kt wind · 10 events
- Lightning Strike in New Jersey, June 1, 2006$1.0 million · 1 event
- Flash Flooding and Flood in Texas, June 1 to 2, 2006$600,000 · 9 events
- Flash Flood and Lightning Strike in West Virginia, June 1, 20066 injured · $50,000 · 2 events
- Damaging Wind and Lightning Strike in West Virginia, June 1, 2006$305,000 · 50 kt wind · 2 events
- Flash Flooding and Flood in Massachusetts, June 1, 2006$117,000 · 50 kt wind · 11 events
- Damaging Wind in Missouri, June 1, 20061 injured · $71,000 · 56 kt wind · 1 event
- Flash Flooding and Hail in Tennessee, June 1, 2006$52,000 · 1 in hail · 6 events
- Flash Flooding and Damaging Winds in Ohio, June 1, 2006$40,000 · 50 kt wind · 7 events
- Lightning Strike in Maine, June 1, 2006$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514271, 5514272, 5514273.